Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
196 Doctors are Online

Have patch of skin on leg that feels like burning and tearing. No discoloration and bruising. Suggest?

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 11348 Questions
I have a 6X6 patch of skin on my leg that feels like its burning and tearing. there is no discoloration, brusing of rash.
Posted Wed, 9 Oct 2013 in Skin Rash
Answered by Dr. Rakhi Tayal 1 hour later
Brief Answer:
Seems to be due to nerve irritation.

Detailed Answer:
Thanks for trusting us with your health concern.
Since there is no visible superficial rash in the area, the burning and tearing sensation in the area seems to be due to a superficial nerve irritation.
The causes include injury to the back or spinal cord, Lack of blood supply to the legs as a result of plaque formation in the blood vessels, diabetes, stroke, multiple sclerosis and underactive thyroid. Abnormal levels of calcium, potassium, or sodium in your body and a lack of vitamin B12 can also cause such sensations.

Firstly, I’ll request you to get your blood sugar/HbA1c (glycated hemoglobin) tested to rule out Diabetes mellitus. Also get your thyroid hormones levels evaluated. You can take some vit B12 for some days and see if the symptoms improve.

Please feel free to discuss further. I will be glad to answer the follow up queries that you have.
Wishing you good health.
Dr. Rakhi Tayal.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor